Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

 
 

 

Filtration of linear functionals of periodically correlated sequences


Authors: I. I. Dubovets′ka and M. P. Moklyachuk
Translated by: N. Semenov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 86 (2012).
Journal: Theor. Probability and Math. Statist. 86 (2013), 51-64
MSC (2010): Primary 60G10, 60G25, 60G35; Secondary 62M20, 93E10, 93E11
DOI: https://doi.org/10.1090/S0094-9000-2013-00888-6
Published electronically: August 20, 2013
MathSciNet review: 2986449
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of the optimal estimation is considered for the linear functional

$\displaystyle A{\zeta }=\sum _{j=0}^\infty {a}(j){\zeta }(-j) $

that depends on unknown values of a periodically correlated stochastic sequence $ \zeta (j)$; the estimator is constructed from observations of the sequence $ \zeta (j)+\theta (j)$, $ j\leq 0$, where $ \theta (j)$ is a periodically correlated noise. We obtain the mean square error and spectral characteristic of the optimal linear estimate of the functional $ A{\zeta }$ in the case where the spectral densities of the sequences that generate $ \zeta (j)$ and $ \theta (j)$ are known. For the case where these spectral densities are unknown but a set of admissible spectral densities is given, we find the least favorable spectral density and minimax spectral characteristic for the optimal estimate of the functional $ A{\zeta }$.

References [Enhancements On Off] (What's this?)

  • 1. W. R. Bennett, Statistics of regenerative digital transmission, Bell Syst. Tech. 37 (1958), 1501-1542. MR 0102138 (21:932)
  • 2. J. Franke, On the robust prediction and interpolation of time series in the presence of correlated noise, J. Time Series Anal. 5 (1984), 227-244. MR 782077 (86i:62192)
  • 3. J. Franke, Minimax robust prediction of discrete time series, Z. Wahrsch. Verw. Gebiete 68 (1985), 337-364. MR 771471 (86f:62164)
  • 4. J. Franke and H. V. Poor, Minimax-robust filtering and finite-length robust predictors, Robust and Nonlinear Time Series Analysis, Lecture Notes in Statistics, vol. 26, Springer-Verlag, 1984. MR 786305 (86i:93058)
  • 5. E. G. Gladyshev, Periodically correlated random sequences, Doklady Akad. Nauk SSSR 137 (1961), no. 5, 1026-1029; English transl. in Soviet Math. Dokl. 2 (1961), 385-388. MR 0126873 (23:A4167)
  • 6. U. Grenander, A prediction problem in game theory, Ark. Mat. 3 (1957), 371-379. MR 0090486 (19:822g)
  • 7. H. L. Hurd and A. Miamee, Periodically Correlated Random Sequences: Spectral Theory and Practice, John Wiley & Sons, 2007. MR 2348769 (2009e:62002)
  • 8. A. N. Kolmogorov, Probability Theory and Mathematical Statistics, Collection of problems, ``Nauka'', Moscow, 1986; English transl., Selected works, vol. II, Mathematics and its Applications (Soviet Series), vol. 26, Kluwer Academic Publishers Group, Dordrecht, 1992; translated from the Russian by G. Lindquist; translation edited by A. N. Shiryayev. MR 1153022 (92j:01071)
  • 9. A. Makagon, Theoretical prediction of periodically correlated sequences, Probab. Math. Statist. 19 (1999), 287-322. MR 1750905 (2001m:60093)
  • 10. A. Makagon, Stationary sequences associated with a periodically correlated sequence, Probab. Math. Statist. 31 (2011), 263-283. MR 2853678 (2012j:60091)
  • 11. M. P. Moklyachuk, Estimates of stochastic processes from observations with noise, Theory Stoch. Process. 3(19) (1997), no. 3-4, 330-338.
  • 12. M. P. Moklyachuk, Robust procedures in time series analysis, Theory Stoch. Process. 6(22) (2000), no. 3-4, 127-147.
  • 13. M. P. Moklyachuk, Game theory and convex optimization methods in robust estimation problems, Theory Stoch. Process. 7(23) (2001), no. 1-2, 253-264.
  • 14. M. P. Moklyachuk, Robust Estimates for Functionals of Stochastic Processes, ``Kyivs'kyi Universytet'', Kyiv, 2008. (Ukrainian)
  • 15. M. P. Moklyachuk and O. Yu. Masyutka, On the problem of filtration for stationary vector sequences, Teor. Imovir. Matem. Statyst. 75 (2007), 95-104; English transl. in Theor. Probability Math. Statist. 75 (2007), 109-119. MR 2321185
  • 16. B. N. Pshenichnyĭ, Necessary Conditions for an Extremum, ``Nauka'', Moscow, 1982; English transl., Marcel Dekker, Inc., New York, 1971. MR 686452 (84c:49003)
  • 17. Yu. A. Rozanov, Stationary Random Processes, 2nd ed., ``Nauka'', Moscow, 1990. (Russian) MR 1090826 (92d:60046)
  • 18. N. Wiener, Extrapolation, Interpolation and Smoothing of Stationary Time Series. With Engineering Applications, The M. I. T. Press, Massachusetts Institute of Technology, Cambridge, Mass., 1966. MR 0031213 (11:118j)
  • 19. A. M. Yaglom, Correlation Theory of Stationary and Related Random Functions. Vol. 1: Basic Results, Springer Series in Statistics, Springer-Verlag, New York, etc., 1987. MR 893393 (89a:60105)
  • 20. A. M. Yaglom, Correlation Theory of Stationary and Related Random Functions. Vol. 2: Supplementary Notes and References, Springer Series in Statistics, Springer-Verlag, New York, etc., 1987. MR 915557 (89a:60106)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 60G10, 60G25, 60G35, 62M20, 93E10, 93E11

Retrieve articles in all journals with MSC (2010): 60G10, 60G25, 60G35, 62M20, 93E10, 93E11


Additional Information

I. I. Dubovets′ka
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue, 4-E, Kiev 03127, Ukraine
Email: idubovetska@gmail.com

M. P. Moklyachuk
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue, 4-E, Kiev 03127, Ukraine
Email: mmp@univ.kiev.ua

DOI: https://doi.org/10.1090/S0094-9000-2013-00888-6
Keywords: Periodically correlated sequence, robust estimate, mean square error, least favorable spectral density, minimax spectral characteristic
Received by editor(s): November 21, 2011
Published electronically: August 20, 2013
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society